MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FE RT SZ2.5; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FE RT SZ2.5; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 96-0018
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Muscular Rigidity (1968); Loss of Range of Motion (2032); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical adverse event received for adhesions event is serious and is considered moderate there is a remote possibility event is related to device and is possibly related to procedure.On (b)(6) 2021, the patient had a right total knee arthroplasty to address osteoarthritis, end-stage, right knee.The surgeon reported that the patient had a very tight extensor mechanism that when the knee was initially flexed there was a ¿little bit of peel of the (patella) tendon¿.Anchors were placed and sutures were used to anchor the tendon in repair.(b)(6) 2021 noted that the patient¿s patella tendon had peeled off quite significantly during the surgery, which is why she is on restricted flexion.On 12 jul 2021, the patient had a manipulation under anesthesia to address arthrofibrosis of the right total knee arthroplasty to address stiffness date of implantation: (b)(6) 2021 date of event (onset): (b)(6) 2021 (right knee).Treatment: knee manipulation under anesthesia.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H6 clinical symptoms code: appropriate term/code not available (e2402) used to capture joint injury.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received indicated that on (b)(6) 2021, the patient had a right total knee arthroplasty to address osteoarthritis, end-stage, right knee.The surgeon reported that the patient had a very tight extensor mechanism that when the knee was initially flexed there was a ¿little bit of peel of the (patella) tendon¿.Anchors were placed and sutures were used to anchor the tendon in repair.On (b)(6) 2021 noted that the patient¿s patella tendon had peeled off quite significantly during the surgery, which is why she is on restricted flexion.On (b)(6) 2021, the patient had a manipulation under anesthesia to address arthrofibrosis of the right total knee arthroplasty to address stiffness.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12277812
Report Number1818910-2021-17062
Device Sequence Number19550889
Product Code JWH
UDI-Device Identifier10603295232070
UDI-Public10603295232070
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K952830
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number96-0018
Device Catalogue Number960018
Device Lot NumberD20050801
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer07/20/2021
09/03/2021
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date08/09/2021
09/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 1 40G; DEPUY CMW 1 40G; MBT CEM KEEL TIB TRAY SZ2.5; PFC*SIGMA C/R NPOR FE RT SZ2.5; PFC*SIGMA/OV/DOME PAT 3PEG,35; SIG RP AOX CRV INS SZ2.5 10; DEPUY CMW 1 40G; DEPUY CMW 1 40G; MBT CEM KEEL TIB TRAY SZ2.5; PFC*SIGMA C/R NPOR FE RT SZ2.5; PFC*SIGMA/OV/DOME PAT 3PEG,35; SIG RP AOX CRV INS SZ2.5 10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight85